MAUDE Adverse Event Report: GYRUS ACMI, INC. SINGLE USE ASPIRATION NEEDLE NA-U401SX

GYRUS ACMI, INC. SINGLE USE ASPIRATION NEEDLE NA-U401SX
Model Number NA-U401SX-4022
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the sheath of the subject device broke off during an unspecified procedure, fell into the patient's lung, and was recovered using forceps.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The evaluation of the device is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's (lm) investigation.The device was evaluated by olympus, and the following was observed: the distal end of the sheath was examined under a microscope, and there was a tiny missing portion.In addition, there was a piece of the sheath stuck between the needle and the stylet.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been less than 1 year since the subject device was manufactured.Based on the results of the investigation, the following was determined: when the sheath is protruded while the angle of the endoscope is severe, the internal parts (metal pipes) of the endoscope contact the sheath, causing the sheath to deform due to increased frictional resistance.It is likely that the scraped sheath fell out and into the patient¿s body.However, the root cause of the event could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which states: ¿take the instrument out of the tray by holding the sheath not to make the sheath pop out of the tray.Otherwise, the insertion portion of the instrument might be broken.Also, if the insertion portion pops out of the tray by elasticity, doctors or patients might be injured by the distal end of needle tube, sheath, and stylet.¿ ¿do not insert this instrument when the endoscope is angulated.This could damage the endoscope and/or this instrument.¿ ¿turn the up/down angulation control lever to the neutral position to straighten the endoscope before the insertion of this instrument into the endoscope.Otherwise, this could damage the endoscope and/or this instrument.¿ ¿if you feel excessive resistance while operating the needle, do not push the needle slider forcibly.Doing so could cause patient injury, such as perforation, bleeding, or mucous membrane damage.It could also damage the instrument and/or endoscope.¿ this supplemental report includes an update to h3 from the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE NA-U401SX
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20170325
Report Number3011050570-2024-00364
Device Sequence Number12527254
Product Code FCG
UDI-Device Identifier04953170388323
UDI-Public04953170388323
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K160098
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-U401SX-4022
Device Lot NumberKR459894
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer11/11/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown